Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 16, 2013, 7:47 AM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2013, 7:47 AM CDT (12:47 UTC)
- Expired
- Apr 16, 2013, 8:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Camden County, MO, Dallas County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
540 WUUS53 KSGF 161247 SVRSGF MOC029-059-105-161330- /O.NEW.KSGF.SV.W.0047.130416T1247Z-130416T1330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 747 AM CDT TUE APR 16 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CAMDEN COUNTY IN CENTRAL MISSOURI... NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI... NORTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 830 AM CDT * AT 743 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES WEST OF LEBANON...AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... BENNETT SPRINGS...DECATURVILLE...ELDRIDGE...LEADMINE...LEBANON... LOUISBURG...MONTREAL...PLAD...PUMPKIN CENTER...SLEEPER... STOUTLAND...TUNAS...WET GLAIZE AND WINDYVILLE. THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK AND HA HA TONKA STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 125 AND 140 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3803 9258 3768 9243 3766 9316 3780 9318 TIME...MOT...LOC 1248Z 247DEG 32KT 3776 9302 HAIL...1.00IN WIND...<50MPH $$ BOXELL
3 follow-up statements
106 WWUS53 KSGF 161256 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 AM CDT TUE APR 16 2013 MOC029-059-105-161330- /O.CON.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/ CAMDEN MO-LACLEDE MO-DALLAS MO- 756 AM CDT TUE APR 16 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN DALLAS...NORTHERN LACLEDE AND SOUTHERN CAMDEN COUNTIES UNTIL 830 AM CDT... AT 753 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTRAL DALLAS COUNTY...AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BENNETT SPRINGS...DECATURVILLE...ELDRIDGE...LEADMINE...MONTREAL... PLAD...SLEEPER...STOUTLAND...TUNAS AND WET GLAIZE. THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK AND HA HA TONKA STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 129 AND 140 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3775 9302 3786 9303 3803 9258 3768 9243 TIME...MOT...LOC 1256Z 247DEG 32KT 3779 9294 HAIL...1.00IN WIND...<50MPH $$ BOXELL
661 WWUS53 KSGF 161317 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 AM CDT TUE APR 16 2013 MOC059-161327- /O.CAN.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/ DALLAS MO- 817 AM CDT TUE APR 16 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250 TIME...MOT...LOC 1317Z 242DEG 31KT 3788 9273 $$ MOC029-105-161330- /O.CON.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/ CAMDEN MO-LACLEDE MO- 817 AM CDT TUE APR 16 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LACLEDE AND SOUTHERN CAMDEN COUNTIES UNTIL 830 AM CDT... AT 813 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWESTERN LACLEDE COUNTY...AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... DECATURVILLE...ELDRIDGE...MONTREAL AND WET GLAIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250 TIME...MOT...LOC 1317Z 242DEG 31KT 3788 9273 HAIL...1.00IN WIND...<50MPH $$ GRIFFIN
770 WWUS53 KSGF 161325 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 AM CDT TUE APR 16 2013 MOC029-105-161335- /O.EXP.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/ CAMDEN MO-LACLEDE MO- 825 AM CDT TUE APR 16 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LACLEDE AND SOUTHERN CAMDEN COUNTIES WILL EXPIRE AT 830 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250 TIME...MOT...LOC 1325Z 242DEG 31KT 3791 9265 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:05 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 16, 6:05 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 AM CDT TUE APR 16 2013 .SYNOPSIS... ISSUED AT 350 AM CDT TUE APR 16 2013 A VERY ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH LATE THIS WEEK AS A SLOW MOVING STORM SYSTEM TRAVERSES THE CENTRAL UNITED STATES. THE POTENTIAL FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR FLOODING WERE THE PRIMARY FORECAST CONCERNS. TEMPERATURES WERE ALSO A HUGE CHALLENGE AS A SURFACE FRONT WILL CONTINUE TO WAVER ACROSS THE MISSOURI OZARKS. CURRENTLY...LOW PRESSURE WAS ANALYZED ACROSS THE SOUTHERN TEXAS PANHANDLE. A STATIONARY FRONTAL BOUNDARY EXTENDED NORTHEAST FROM THE LOW INTO NORTHWESTERN ARKANSAS AND ACROSS SOUTH CENTRAL MISSOURI. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ERUPTED OVERNIGHT ACROSS PRIMARILY CENTRAL MISSOURI. THESE STORMS OCCURRED ALONG THE 850 MB FRONT AND PRODUCED OCCASIONAL BOUTS OF HAIL. AS OF 3 AM...THESE STORMS WERE BEGINNING TO WANE ACROSS WESTERN MISSOURI WITH THE BULK OF THE ACTIVITY NOW BEGINNING TO PEEL OFF TO THE NORTHEAST INTO CENTRAL AND EAST-CENTRAL MISSOURI. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM CDT TUE APR 16 2013 AS WE HEAD INTO THIS MORNING...ISENTROPIC CHARTS INDICATE THAT UPGLIDE ASSOCIATED WITH A LOW LEVEL JET-LET WILL CONTINUE TO SUPPORT SCATTERED CONVECTION MOVING OUT OF CENTRAL MISSOURI AND INTO EASTERN MISSOURI. ADDITIONALLY...SHORT RANGE MODELS INDICATE A SECONDARY JET-LET REFOCUSING ACROSS EASTERN KANSAS. THUS...WE MAY SEE ADDITIONAL ACTIVITY DEVELOP CLOSER TO THE INTERSTATE 70 CORRIDOR FROM NORTHEASTERN KANSAS INTO NORTHERN MISSOURI. WE HAVE THEREFORE KEPT CHANCE POPS GOING NORTH OF THE INTERSTATE...BUT KEPT POPS AT OR BELOW 20 PERCENT ACROSS SOUTH CENTRAL MISSOURI. TEMPERATURES TODAY WILL EB A NIGHTMARE AS THAT FRONTAL BOUNDARY TRIES TO MAKE A SURGE NORTH. WE ARE UNDOUBTEDLY GOING TO SEE HUGE TEMPERATURE GRADIENTS ACROSS THE AREA. LOCATIONS UP TOWARDS TRUMAN LAKE MAY STRUGGLE TO GET OUT OF THE MIDDLE 50S. IN STARK CONTRAST...WE EXPECT TEMPERATURES AROUND 80 THIS AFTERNOON NEAR THE ARKANSAS BORDER. TONIGHT...A LOW LEVEL JET WILL STRENGTHEN FROM THE SOUTHERN PLAINS AND NOSE INTO EASTERN KANSAS. AS THIS HAPPENS...NOCTURNAL THUNDERSTORM DEVELOPMENT IS AGAIN ANTICIPATED ACROSS EASTERN KANSAS. THIS ACTIVITY SHOULD MOVE NORTHEAST AND IMPACT AREAS NORTHWEST OF THE INTERSTATE 44 CORRIDOR OVERNIGHT. ENOUGH ELEVATED INSTABILITY WILL AGAIN EXIST FOR LARGE HAIL POTENTIAL WITH THIS ACTIVITY. ONE FINAL NOTE ABOUT TONIGHT IS THE POTENTIAL FOR FOG. THAT FRONTAL BOUNDARY WILL CONTINUE TO RETURN NORTH ACROSS THE OZARKS TONIGHT. THERE IS THE POTENTIAL FOR FOG TO DEVELOP NORTH OF THE BOUNDARY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 350 AM CDT TUE APR 16 2013 BY WEDNESDAY MORNING...A LONG WAVE TROUGH AXIS SHOULD BE CROSSING THE CONTINENTAL DIVIDE. AS THIS HAPPENS...SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE TEXAS PANHANDLE. THAT RETURNING FRONT WILL MAKE A BEELINE NORTH AND SHOULD BE LOCATED ACROSS EXTREME NORTHERN MISSOURI BY LATE AFTERNOON. THIS WILL PUT ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS FIRMLY IN THE WARM SECTOR. THE QUESTION THEN BECOMES HOW STRONG THE CAP WILL REMAIN. SOME MODELS...INCLUDING THE NAM...WEAKEN THE CAP CONSIDERABLY IN THE AFTERNOON. IF THIS WERE TO HAPPEN...THERE WOULD BE THE POTENTIAL FOR WARM SECTOR SUPERCELLS. WITH AN OVERALL LACK OF SUPPORT FOR MID LEVEL COOLING...WE ARE NOT CONVINCED AT THIS POINT THAT THIS WILL HAPPEN. IT IS DEFINITELY SOMETHING TO WATCH THOUGH. MEANWHILE...PERHAPS A BETTER SHOT AT SUPERCELL DEVELOPMENT MAY OCCUR ACROSS WESTERN AND CENTRAL OKLAHOMA. EVEN HERE...CAP STRENGTH IS A CONCERN. ADDITIONALLY...SOME MODELS BREAK OUT CONVECTION AWFULLY EARLY IN THE DAY WHICH WOULD EAT AWAY AT INSTABILITY. NEVERTHELESS...WE WILL HAVE TO WATCH FOR UPSTREAM SUPERCELL POTENTIAL IN OKLAHOMA AS STORM MOTIONS WOULD EVENTUALLY TAKE THEM TOWARDS WESTERN MISSOURI. AS THAT UPPER LEVEL TROUGH AND A DEVELOPING CLOSED LOW OVER THE CENTRAL ROCKIES BEGIN TO EJECT INTO THE CENTRAL/SOUTHERN HIGH PLAINS WEDNESDAY EVENING...A COLD FRONT WILL BEGIN TO NUDGE EAST FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. A LINE OF THUNDERSTORMS WITH AN ATTENDANT SEVERE RISK SHOULD TAKE SHAPE AND MOVE INTO WESTERN MISSOURI LATE WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERE STORMS ON THURSDAY WILL THEN BE HIGHLY DEPENDENT ON WHAT HAPPENS WITH THAT LINE OF STORMS AND THE OVERALL PROGRESS OF THE COLD FRONT. FROM A SYNOPTIC STANDPOINT...THE SLOW APPROACH OF THAT UPPER LEVEL LOW ALONG WITH A SLIGHTLY POSITIVE TILT TO THE MAIN TROUGH WOULD ARGUE FOR A SLOWER FRONTAL PASSAGE. THAT MAY OPEN A WINDOW OF OPPORTUNITY FOR THE CENTRAL AND EASTERN MISSOURI OZARKS TO DESTABILIZE AHEAD OF THE FRONT. WE WILL THEREFORE CONTINUE TO CARRY A SEVERE RISK THROUGH THURSDAY. ADDITIONALLY... HYDRO IS A LEGITIMATE CONCERN IF THIS FRONT IS SLOW TO CLEAR THE AREA. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS FROM AN INCH AND A HALF TO THREE INCHES STILL APPEAR REASONABLE. WITH SOME LOCATIONS ACROSS CENTRAL MISSOURI ALREADY RECEIVING LOCALLY HEAVY RAINFALL MONDAY NIGHT...FLOODING IS A CONCERN. WE HAVE HELD OFF ON ANY KIND OF FLOOD WATCHES FOR NOW AS WE WANT TO GET A BETTER FEEL ON THE FRONTAL SPEED. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO FINALLY EXIT THE EASTERN OZARKS THURSDAY NIGHT. CANADIAN HIGH PRESSURE WILL BUILD INTO THE CENTRAL UNITED STATES IN ITS WAKE. WE ARE STILL LOOKING AT LOW TEMPERATURE IN THE LOWER TO MIDDLE 30S BOTH THURSDAY NIGHT AND FRIDAY NIGHT. IF THIS FORECAST HOLDS...FROST AND/OR FREEZE HEADLINES WILL BE REQUIRED. MEDIUM RANGE MODELS THEN BRING A SHORT WAVE TROUGH THROUGH THE REGION LATER THIS WEEKEND. AT THIS POINT...MOISTURE APPEARS AS IF IT WILL BE LIMITED. A MORE SUBSTANTIAL WAVE IS THEN ADVERTISED BY MEDIUM RANGE MODELS SOMETIME LATER MONDAY INTO TUESDAY. MOISTURE AVAILABILITY MAY BE BETTER WITH THIS ONE AND HAVE CORRESPONDINGLY MAINTAINED CHANCE POPS FOR THIS PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 559 AM CDT TUE APR 16 2013 TOUGH AND VERY LOW CONFIDENCE FORECAST FOR THE TERMINALS EARLY THIS MORNING. A STALLED FRONTAL BOUNDARY REMAINS IN PLACE SOUTH OF THE TERMINALS...WITH WIDESPREAD IFR TO LIFR CONDITIONS NORTH OF THE FRONT. SHOWERS AND A FEW THUNDERSTORMS HAVE ALSO DEVELOPED NORTH OF THE FRONT THIS MORNING...THOUGH MOST OF THIS ACTIVITY WILL STAY NORTH OF THE AERODROMES. AS THE FRONT MIXES NORTH TODAY...CONDITIONS SHOULD IMPROVE FOR A TIME...THOUGH IT IS DIFFICULT TO SAY JUST HOW FAR THE FRONT WILL MOVE...AND THUS HOW MUCH CIGS WILL LIFT. FOR NOW...BROUGHT THE MOST IMPROVEMENT TO BRANSON AND SPRINGFIELD...WITH SLIGHTLY LOWER CONDITIONS AT JOPLIN. AGAIN...CONFIDENCE REMAINS LOW. LATER TONIGHT...ADDITIONAL SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED IN ASSOCIATION WITH THE FRONTAL BOUNDARY...THOUGH THIS ACTIVITY SHOULD AGAIN REMAIN NORTH OF THE TERMINALS. EXPECTATION IS FOR CIGS TO AGAIN DROP TO IFR OR LIFR TONIGHT...THOUGH THIS FORECAST WILL SURELY NEED TO BE REFINED BASED ON FRONTAL POSITION LATER THIS AFTERNOON. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...SCHAUMANN SHORT TERM...SCHAUMANN LONG TERM...SCHAUMANN AVIATION...BOXELL
Hazardous weather outlook, Apr 16, 5:00 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT TUE APR 16 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 500 AM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE DAY...WITH THE BEST CHANCE FOR STORMS THIS MORNING NORTH OF THE INTERSTATE 44 CORRIDOR. A FEW STORMS MAY PRODUCE SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN KANSAS AND SHIFT INTO PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI. A FEW OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING...AND BRIEF TORRENTIAL RAINFALL. MOST AREAS OF SOUTH CENTRAL MISSOURI WILL SEE LITTLE OR NO THUNDERSTORM ACTIVITY THROUGH TONIGHT. DUE TO LOCALLY HEAVY RAINFALL MONDAY NIGHT AND THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TONIGHT...LOCALIZED FLOODING OF STREAMS...CREEKS...AND LOW WATER CROSSINGS WILL BE POSSIBLE NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE. PATCHY FOG WITH VISIBILITY DOWN TO A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING INCREASING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS FROM LATER WEDNESDAY THROUGH THURSDAY. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. AT THIS TIME...IT APPEARS THAT THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE FROM LATE WEDNESDAY NIGHT INTO THURSDAY AS A SLOW MOVING COLD FRONT MOVES EAST ACROSS THE OUTLOOK AREA. THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA FROM WEDNESDAY INTO AT LEAST THURSDAY. THE GREATEST THREAT FOR FLOODING WILL OCCUR FROM LATE WEDNESDAY NIGHT INTO THURSDAY WITH THAT SLOWLY ADVANCING COLD FRONT. AT THIS TIME...IT APPEARS THAT WIDESPREAD RAINFALL AMOUNTS FROM ONE AND A HALF TO THREE INCHES WILL OCCUR. THIS MAY RESULT IN THE FLOODING OF CREEKS... STREAMS...AND LOW WATER CROSSINGS...AS WELL AS SOME MAIN STEM RIVERS. AS THIS STORM SYSTEM SLOWLY MOVES ACROSS THE REGION...NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED FROM WEDNESDAY INTO THURSDAY. ANOTHER UNSEASONABLY COLD AIR MASS WILL SPREAD INTO THE REGION LATE THIS WEEK. FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Apr 16, 7:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT TUE APR 16 2013
MOZ080-081-161315-
LACLEDE MO-DALLAS MO-
743 AM CDT TUE APR 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND NORTHWESTERN
LACLEDE COUNTIES UNTIL 815 AM CDT...
AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISBURG...OR 7 MILES NORTH OF BUFFALO...
MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...ELDRIDGE...LEADMINE...
LEBANON...LOUISBURG...PLAD...PUMPKIN CENTER AND WINDYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 125 AND 129
WILL ALSO BE IMPACTED BY THIS STORM.
PEOPLE IN NORTHERN DALLAS AND NORTHWESTERN LACLEDE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3768 9263 3765 9317 3779 9318 3790 9286
3790 9265
TIME...MOT...LOC 1243Z 245DEG 35KT 3777 9305
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 39 min |
| Apr 15, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 53 min |
| Apr 15, 11:16 PM CDT | Special Weather Statement | SGF | Barton | 29 min |
| Apr 16, 12:01 AM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 16, 12:36 AM CDT | Special Weather Statement | SGF | Cedar | 24 min |
| Apr 16, 12:57 AM CDT | Special Weather Statement | SGF | Hickory | 33 min |
| Apr 16, 1:37 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, Morgan | 6 hr |
| Apr 16, 1:39 AM CDT | Special Weather Statement | SGF | Camden | 36 min |
| Apr 16, 7:43 AM CDT | Special Weather Statement | SGF | Dallas | 32 min |
| Apr 16, 2:55 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 17 more | 45 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.